MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sex/gender: unknown/not provided.If implanted; give date: not applicable as the lens was inserted and removed.If explanted; give date: not applicable as the lens was inserted and removed.The location contact address and phone number was not provided.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (model z9002) was inserted and removed from the patient's eye because debris was observed on the lens.The account commented that the surface of the lens seemed more slippery.No incision enlargement and no patient injury was reported.Another lens, same model, was implanted as a replacement.Reportedly, sutures were used.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation, returned to manufacturer on: 04/27/2018.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection showed some residue on the lens and one haptic distorted.The condition could be associated to the removal process.The device was analysed using the fourier transform infrared (ftir) spectroscopy and the scanning electron microscope (sem) equipped with an energy dispersive x-ray (edx) - sem/edx.The results suggested the presence of inorganic salts (k, nacl), possibly sodium hyaluronate or other salt species.There was no potential and/or indirect exposure to inorganics salts mentioned above through the lens manufacturing process.Also, throughout the manufacturing processes there are various cleaning operations and 100% visual inspection utilizing a microscope magnification that would have identified and discarded a lens with particulate or substance.The manufacturing process is performed inside a regulated clean room that requires full gowning before entering the room.Moreover, the manufacturing data confirms no process deviations that may lead to visible debris/particle deposition on the iol.Based on the evaluation performed, it was concluded that probable root cause could be associated with balanced salt solution (bss) which is a solution used in the surgery process to implant the lens.Bss most commonly include sodium, potassium, calcium, magnesium, and chloride.Based on the evaluation performed, the complaint reported was not confirmed and no product deficiency was identified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7445371
Report Number2648035-2018-00547
Device Sequence Number1976453
Product Code HQL
UDI-Device Identifier05050474530683
UDI-Public(01)05050474530683(17)210822
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/22/2021
Device Model NumberZ9002
Device Catalogue NumberZ900200195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2018
Initial Date Received by Manufacturer 03/20/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR